Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 297, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Nov 23, 2011, 1:06 AM EST for Chesterfield County, Lancaster County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2011, 1:06 AM EST (06:06 UTC)
- Expired
- Nov 23, 2011, 1:45 AM EST
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Chesterfield County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS52 KCAE 230606
SVRCAE
SCC025-057-230645-
/O.NEW.KCAE.SV.W.0297.111123T0606Z-111123T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
106 AM EST WED NOV 23 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
CENTRAL LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 145 AM EST
* AT 106 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR IRWIN...OR NEAR
LANCASTER...AND MOVING EAST AT 40 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE PAGELAND...
LANCASTER...IRWIN...HEATH SPRINGS AND ELGIN
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3466 8007 3455 8088 3468 8089 3470 8086
3476 8088 3477 8088 3483 8071 3482 8013
TIME...MOT...LOC 0606Z 256DEG 37KT 3467 8078
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 12:54 AM EST, 12 minutes earlier.
Area forecast discussion, Nov 23, 12:54 AM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1254 AM EST WED NOV 23 2011 .SYNOPSIS... A COLD FRONT WILL MOVE TOWARD THE AREA OVERNIGHT WITH SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE REGION. SOME THUNDERSTORMS MAY PRODUCE STRONG WINDS. THE FRONT WILL MOVE THROUGH BY LATE MORNING ON WEDNESDAY AND THE SHOWERS AND STORMS WILL COME TO AN END. HIGH PRESSURE WILL BUILD IN WEDNESDAY AFTERNOON THROUGH SATURDAY BEFORE ANOTHER WEATHER SYSTEM APPROACHES BY SUNDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATE 03Z...CONVECTION MOVING INTO UPSTATE SOUTH CAROLINA AND CSRA. EXCEPT FOR ONE STORM EAST OF ATHENS...SATELLITE AND RADAR SUGGEST CONVECTIVE LINE WEAKENING. MODELS SHOW INCREASING INSTABILITY OVERNIGHT BUT SHORT WAVE LIFTING NORTH OF REGION. A COLD FRONT WILL APPROACH THE REGION FROM THE WEST. THIS WILL SPREAD SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS. SPC HAS A SLIGHT RISK AREA MOVING IN FROM THE WEST AND COVERS THE WESTERN PART OF THE MIDLANDS AND THE CSRA. A SEVERE WEATHER WATCH IS POSSIBLE LATE TONIGHT. THE WORST CONDITIONS APPEAR TO BE BETWEEN MIDNIGHT AND 6 AM WITH THE CURRENT TIMING TAKEN INTO ACCOUNT. TONIGHT SHOULD BE A WARM NIGHT WITH LOWS IN THE LOWER 60S AND THIS MAY HELP TO FUEL STRONG STORMS. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... THE PROGRESSIVE WEATHER PATTERN CONTINUES. COLD FRONT SHOULD MOVE THROUGH QUICKLY WEDNESDAY MORNING AND IS EXPECTED TO CLEAR EVEN THE EASTERN COUNTIES AROUND NOON OR IN THE EARLY AFTERNOON. WEST WINDS BECOME NORTHWEST AND A BIT GUSTY BUT DECIDED TO HOLD OFF ON ANY LAKE WIND ADVISORIES AFTER COORDINATING WITH NEIGHBORING OFFICES. EVENT APPEARS TO BE MARGINAL AT THIS TIME. COOLER AIR BEHIND THE FRONT SHOULD HOLD AFTERNOON HIGHS INTO THE LOWER 70S FOR WEDNESDAY. COLDER AIR WEDNESDAY NIGHT WITH LOWS IN THE LOWER 40S. DRY COOL HIGH PRESSURE FOR THANKSGIVING DAY WITH HIGHS LOWER AND MIDDLE 60S. A CHILLY NIGHT FOR THURSDAY NIGHT WITH LOWS MOSTLY IN THE MIDDLE 30S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS IN GOOD AGREEMENT. HIGH PRESSURE FRIDAY MOVES EAST SATURDAY AS ANOTHER WEATHER SYSTEM AND COLD FRONT APPROACH SUNDAY. WILL INTRODUCE A CHANCE OF SHOWERS SUNDAY. SYSTEM BEGINS TO MOVE AWAY BY MONDAY BUT WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS. SYSTEM GONE BY TUESDAY WITH DRY HIGH PRESSURE AGAIN. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL. HIGHS IN THE 60S FRIDAY AND SATURDAY AND IN THE 50S MONDAY AND NEAR 60 TUESDAY. LOWS IN THE 30S AND 40S EXCEPT IN THE LOWER 50S AHEAD OF THE NEXT COLD FRONT SATURDAY NIGHT. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA CREATING MVFR TO IFR CONDITIONS OVER THE NEXT SEVERAL HOURS. COLD FRONT CONTINUES TO MARCH TOWARD THE TAF SITES WITH SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY MOVING INTO CAE/AGS AREAS. RAIN HAS ALREADY BEGUN IN AGS/DNL...ABOUT TO BEGIN IN CAE/CUB AND WILL MOVE INTO OGB AROUND 07Z. SOME WIND GUSTS AROUND 25 KNOTS ASSOCIATED WITH THE LINE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL CROSS THE TAF SITES OVER THE NEXT SEVERAL HOURS WITH WITH RAIN EXITING THE AREA BY 13Z. WINDS WILL BE A CONCERN AFTER 13Z AS WINDS VEER TO NORTHWESTERLY WITH GUSTS AROUND 20 KNOTS THROUGH THE DAY. WINDS WILL DIMINISH BY 24/00Z AS AN INVERSION DEVELOPS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED WEDNESDAY NIGHT THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Nov 23, 12:56 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1256 AM EST WED NOV 23 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231230- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1256 AM EST WED NOV 23 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS THE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO THREAT WILL ALSO EXIST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 12:51 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.